Alert archive / Wyoming / High Wind Watches in 2018

High Wind Watch 32, NWS Cheyenne, WY

October 25, 20184 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Oct 25, 2018, 1:02 PM MDT for 4 counties in Wyoming. It took effect at Oct 27, 2018, 3:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 25, 2018, 1:02 PM MDT (19:02 UTC)
In effect from
Oct 27, 2018, 3:00 AM MDT
Expired
Oct 26, 2018, 1:45 AM MDT
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2018-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2018-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2283 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

808 
WWUS75 KCYS 251902
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
102 PM MDT Thu Oct 25 2018

...HIGH WIND WATCH FOR WIND PRONE AREAS OF SOUTHEAST WYOMING EARLY
SATURDAY MORNING THROUGH THE AFTERNOON...

WYZ106-110-116-117-261200-
/O.NEW.KCYS.HW.A.0032.181027T0900Z-181028T0000Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
102 PM MDT Thu Oct 25 2018

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

The National Weather Service in Cheyenne has issued a High Wind
Watch, which is in effect from late Friday night through Saturday
afternoon. 

* TIMING...3 AM Saturday through 6 PM Saturday

* WINDS...West to northwest winds 35 to 45 MPH sustained with
  gusts to 65 MPH possible.

* IMPACTS...Mainly to transportation. Light weight and high
  profile vehicles such as campers...light load semi
  trucks...recreation vehicles and similar profiles stand the risk
  of blow off or blowovers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
1 follow-up statement
612 
WWUS75 KCYS 260745
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
145 AM MDT Fri Oct 26 2018

...HIGH WIND WARNING IN EFFECT FOR WIND PRONE AREAS OF SOUTHEAST 
WYOMING LATE TONIGHT THROUGH SATURDAY AFTERNOON...

WYZ106-110-116-117-262200-
/O.UPG.KCYS.HW.A.0032.181027T0900Z-181028T0000Z/
/O.NEW.KCYS.HW.W.0037.181027T0900Z-181027T2100Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
145 AM MDT Fri Oct 26 2018

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 3 PM MDT SATURDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 3 AM to 3 PM MDT Saturday. The
High Wind Watch is no longer in effect. 

* TIMING...3 AM Saturday through 3 PM Saturday.

* WINDS...West winds 35 to 45 MPH sustained with gusts to 65 MPH.

* IMPACTS...Mainly to transportation. Light weight and high
  profile vehicles such as campers, light load semi trucks, and
  recreation vehicles will be susceptible to blow offs or
  blowovers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Oct 25, 11:17 AM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, Oct 25, 11:17 AM MDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1117 AM MDT Thu Oct 25 2018

.SHORT TERM...(Today through Saturday)
Issued at 330 AM MDT Thu Oct 25 2018

Water vapor loop showed the central Great Plains trough and its
associated precipitation moving toward the Midwest. Northwest
flow aloft prevailed over the northern/central Rockies with a
weaker shortwave trough moving through eastern ID/western MT.
An area of stratus/patchy fog developed across central/southern
NE Panhandle including the Platte River Valley. The fog and
low clouds will linger through early morning before lifting.

The shortwave trough to the west will progress east across WY
and western NE through tonight. Models continue to produce light
QPF from scattered afternoon/early evening showers over the
Snowy/Sierra Madre mountains. It will be dry elsewhere with mild
temperatures in the 50s and 60s. A upper ridge amplifies over
the western CONUS Friday through Saturday. Northwest winds aloft
will increase as well as the 700/850mb gradients over southeast
WY. There will be two periods of stronger winds, 12Z-21Z Friday,
and 09Z-15Z Saturday. 700mb winds peak around 45-50 kt over the
central/southern Laramie Range early Saturday forming. Confidence
is moderate for a marginal high wind event, and the day shift
may consider the possibility of a High Wind Watch. There may be
a few showers behind the cold front Saturday afternoon across
northern Converse and Niobrara counties. High temperatures Friday
will be similar to today, and a bit warmer Saturday ahead of the
cold front.

.LONG TERM...(Saturday night through Wednesday)
Issued at 330 AM MDT Thu Oct 25 2018

Winds diminish Saturday night and Sunday as large scale ridge axis
approaches the Rockies. Expect dry weather with high temperatures
moderating from the 50s Sunday to the 60s Monday. It will be breezy
along/west of the Laramie Range Monday afternoon ahead of a strong
cold front approaching from the northwest. Temperatures cool
markedly behind the front, with highs Tuesday in the 40s to mid
50s. The ECMWF is more progressive than the GFS with regards to
the upper trough moving through the Rockies and high plains. The
GFS forms a closed low over southwest CO by 12Z Wednesday, slowing
the exit of the trough. Regardless, showers will be more widespread
Tuesday with arrival of large scale lift. Rain showers Tuesday will
mix with and changeover to snow Tuesday night as snow levels drop
below 6000 ft. Confidence on snow accumulations is low beyond Day
5. Snow showers will taper off from northwest to southeast Wednesday
afternoon as the upper trough axis shifts eastward. High temperatures
Wednesday will only be in the 30s and 40s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday morning)
Issued at 1117 AM MDT Thu Oct 25 2018

VFR prevailing at all terminals through the period with some mid
level cigs into this evening.  Northerly winds over the plains will
diminish and turn more westerly during the evening.

&&

.FIRE WEATHER...
Issued at 230 AM MDT Thu Oct 25 2018

Mostly dry and mild weather will prevail through Saturday. Breezy to
windy conditions will develop across southeast Wyoming Friday and
continue through Saturday. A cold front will move through the districts
Saturday afternoon. After a brief cooldown Sunday, temperatures will
rebound Monday with gusty south to southwest winds. A low pressure
trough and cold front will bring scattered rain and snow showers
Tuesday and Wednesday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...MAJ
LONG TERM...MAJ
AVIATION...RE
FIRE WEATHER...MAJ
Hazardous weather outlook, Oct 25, 8:59 AM MDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
859 AM MDT Thu Oct 25 2018

WYZ101>119-261500-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
859 AM MDT Thu Oct 25 2018

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Periods of strong westerly winds will develop Friday and continue
through Saturday along the Interstate 80 corridor between Rawlins
and Cheyenne, and Interstate 25 corridor between Chugwater and
Wheatland. Gusts of 45 to 55 mph will be possible.

A strong low pressure trough and cold front will bring colder
temperatures and the potential for accumulating snow Tuesday
night and Wednesday.

.Spotter information statement...

Spotter activation will not be needed today and tonight.

NEZ002-003-019>021-054-055-095-096-261500-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
859 AM MDT Thu Oct 25 2018

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A strong low pressure trough and cold front will bring colder
temperatures and the potential for accumulating snow Tuesday
night and Wednesday.

.Spotter information statement...

Spotter activation will not be needed today and tonight.

Nearby

High Wind Watches in Wyoming, 2018Every high wind watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.